Alert archive / Idaho / Flood Watches in 2016

Flood Watch 1, NWS Spokane, WA

January 12, 20164 counties in Idaho; Spokane County, Whitman County, Washington

NWS Spokane, WA issued this flood watch at Jan 12, 2016, 5:15 PM PST for 4 counties in Idaho; Spokane County, Whitman County, Washington. It took effect at Jan 12, 2016, 7:00 PM PST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2016, 5:15 PM PST (01:15 UTC)
In effect from
Jan 12, 2016, 7:00 PM PST
Expired
Jan 14, 2016, 4:50 AM PST
In force
34 hr
Issued by
NWS Spokane, WA
Flood severity
None

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 77 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 1.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2016-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2016-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WGUS66 KOTX 130115
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE KOTX
515 PM PST TUE JAN 12 2016

...FLOODING POTENTIAL ON THE PALOUSE...

.A MOIST STORM SYSTEM MOVES IN TUESDAY NIGHT THROUGH WEDNESDAY
...LEADING TO PERIODS OF RAIN. COMBINED WITH A RELATIVELY MILD
TEMPERATURES AND BREEZY WINDS...THE RAIN AND POTENTIAL FOR
MELTING SNOW WILL LEAD TO RISES ON AREA WATERWAYS AROUND THE
PALOUSE AND THE POTENTIAL FOR PONDING OF WATER ON SOME FIELDS AND
OTHER POOR DRAINAGE AREAS. THIS MAY LEAD TO SOME FLOODING.

IDZ003-004-WAZ033-131500-
/O.NEW.KOTX.FA.A.0001.160113T0300Z-160114T1900Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...POTLATCH...GENESEE...PULLMAN...
COLFAX...ROSALIA...OAKESDALE...TEKOA...UNIONTOWN
515 PM PST TUE JAN 12 2016

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND SOUTHEAST 
  WASHINGTON...INCLUDING THE FOLLOWING AREAS...IN NORTH IDAHO... 
  CENTRAL PANHANDLE MOUNTAINS AND IDAHO PALOUSE. IN SOUTHEAST 
  WASHINGTON...WASHINGTON PALOUSE. 

* THROUGH THURSDAY MORNING

* PERIODS OF RAIN ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY
  ...WITH STORM TOTAL AMOUNTS BETWEEN 0.50 TO 1.25 INCHES
  POSSIBLE. THIS COMBINED WITH MELTING SNOW MAY LEAD TO RISES ON
  AREA WATERWAYS AND PONDING OF WATER IN FIELDS AND POOR DRAINAGE
  AREAS...BEFORE PRECIPITATION AND TEMPERATURES DECREASE LATER
  WEDNESDAY NIGHT INTO THURSDAY MORNING.

* POSSIBLE IMPACTS INCLUDE FLOODING NEAR WATERWAYS. THIS INCLUDES
  PARADISE CREEK IN MOSCOW. RISES MAY ALSO OCCUR ALONG THE PALOUSE
  RIVER AS WELL AS ON SMALLER CREEKS AND STREAMS. FLOODING MAY
  ALSO OCCUR IN FIELDS AND OTHER POOR DRAINAGE AREAS...WITH THE
  POTENTIAL FOR WATER TO SPREAD OVER ROADWAYS SUCH AS...BUT NOT
  LIMITED TO...ROUTE 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. 

&&

$$
4 follow-up statements
911 
WGUS66 KOTX 131449
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE KOTX
649 AM PST WED JAN 13 2016

...FLOODING POTENTIAL ON THE PALOUSE...

.A MOIST STORM OVER THE REGION HAS LEAD TO PERIODS OF RAIN.
COMBINED WITH A RELATIVELY MILD TEMPERATURES AND BREEZY
WINDS...THE RAIN AND POTENTIAL FOR MELTING SNOW WILL LEAD TO RISES
ON AREA WATERWAYS AROUND THE PALOUSE AND THE POTENTIAL FOR PONDING
OF WATER ON SOME FIELDS AND OTHER POOR DRAINAGE AREAS. THIS MAY
LEAD TO SOME FLOODING.

IDZ003-004-WAZ033-132300-
/O.CON.KOTX.FA.A.0001.000000T0000Z-160114T1900Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...POTLATCH...GENESEE...PULLMAN...
COLFAX...ROSALIA...OAKESDALE...TEKOA...UNIONTOWN
649 AM PST WED JAN 13 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND SOUTHEAST WASHINGTON...INCLUDING 
  THE FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE 
  MOUNTAINS AND IDAHO PALOUSE. IN SOUTHEAST WASHINGTON... 
  WASHINGTON PALOUSE. 

* THROUGH THURSDAY MORNING

* PERIODS OF RAIN ARE EXPECTEDTHROUGH WEDNESDAY WITH STORM
  ...TOTAL AMOUNTS BETWEEN 0.50 TO 1.25 INCHES POSSIBLE. THIS
  COMBINED WITH MELTING SNOW MAY LEAD TO RISES ON AREA WATERWAYS
  AND PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS...BEFORE
  PRECIPITATION AND TEMPERATURES DECREASE LATER WEDNESDAY NIGHT
  INTO THURSDAY MORNING.

* POSSIBLE IMPACTS INCLUDE FLOODING NEAR WATERWAYS. THIS 
  INCLUDES PARADISE CREEK IN MOSCOW. RISES MAY ALSO OCCUR ALONG 
  THE PALOUSE RIVER AS WELL AS ON SMALLER CREEKS AND STREAMS. 
  FLOODING MAY ALSO OCCUR IN FIELDS AND OTHER POOR DRAINAGE 
  AREAS...WITH THE POTENTIAL FOR WATER TO SPREAD OVER ROADWAYS 
  SUCH AS...BUT NOT LIMITED TO...ROUTE 27. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
414 
WGUS66 KOTX 131913
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE KOTX
1113 AM PST WED JAN 13 2016

...FLOODING POTENTIAL ON THE PALOUSE...

.A MOIST STORM OVER THE REGION HAS LEAD TO PERIODS OF RAIN.
COMBINED WITH A RELATIVELY MILD TEMPERATURES AND BREEZY WINDS...
THE RAIN AND POTENTIAL FOR MELTING SNOW WILL LEAD TO RISES ON
AREA WATERWAYS AROUND THE PALOUSE AND THE POTENTIAL FOR PONDING
OF WATER ON SOME FIELDS AND OTHER POOR DRAINAGE AREAS. THIS MAY
LEAD TO SOME FLOODING.

IDZ003-004-WAZ033-140500-
/O.CON.KOTX.FA.A.0001.000000T0000Z-160114T1900Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...POTLATCH...GENESEE...PULLMAN...
COLFAX...ROSALIA...OAKESDALE...TEKOA...UNIONTOWN
1113 AM PST WED JAN 13 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND SOUTHEAST WASHINGTON...INCLUDING 
  THE FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE 
  MOUNTAINS AND IDAHO PALOUSE. IN SOUTHEAST WASHINGTON... 
  WASHINGTON PALOUSE. 

* THROUGH THURSDAY MORNING

* BETWEEN 0.50 AND 1.00 INCH OF RAIN HAS ALREADY FALLEN AT
  ELEVATIONS BELOW 4500 FEET. AN ADDITIONAL 0.40 TO 0.70 INCHES
  WILL BE POSSIBLE THROUGH THIS EVENING THEN RAIN WILL DECREASE
  OVERNIGHT. MILD TEMPERATURES AND PERSISTENT WINDS WILL CONTINUE
  TO MELT SNOWPACK AND CONTRIBUTE TO RUNOFF. ADDITIONAL RISES ARE
  EXPECTED ON AREA WATERWAYS. PONDING OF WATER IN FIELDS AND POOR
  DRAINAGE AREAS REMAINS A CONCERN THROUGH THURSDAY MORNING.

* POSSIBLE IMPACTS INCLUDE FLOODING NEAR WATERWAYS. THIS 
  INCLUDES PARADISE CREEK IN MOSCOW. RISES MAY ALSO OCCUR ALONG 
  THE PALOUSE RIVER AS WELL AS ON SMALLER CREEKS AND STREAMS. 
  FLOODING MAY ALSO OCCUR IN FIELDS AND OTHER POOR DRAINAGE 
  AREAS...WITH THE POTENTIAL FOR WATER TO SPREAD OVER ROADWAYS 
  SUCH AS...BUT NOT LIMITED TO...ROUTE 27. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
497 
WGUS66 KOTX 140448
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE KOTX
848 PM PST WED JAN 13 2016

...FLOODING POTENTIAL ON THE PALOUSE...

.A MOIST STORM OVER THE REGION HAS LEAD TO PERIODS OF RAIN.
COMBINED WITH A RELATIVELY MILD TEMPERATURES AND BREEZY WINDS...
THE RAIN AND POTENTIAL FOR MELTING SNOW WILL LEAD TO RISES ON
AREA WATERWAYS AROUND THE PALOUSE AND THE POTENTIAL FOR PONDING
OF WATER ON SOME FIELDS AND OTHER POOR DRAINAGE AREAS. THIS MAY
LEAD TO SOME FLOODING.

IDZ003-004-WAZ033-141300-
/O.CON.KOTX.FA.A.0001.000000T0000Z-160114T1900Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...POTLATCH...GENESEE...PULLMAN...
COLFAX...ROSALIA...OAKESDALE...TEKOA...UNIONTOWN
848 PM PST WED JAN 13 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND SOUTHEAST WASHINGTON...INCLUDING
  THE FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE
  MOUNTAINS AND IDAHO PALOUSE. IN SOUTHEAST WASHINGTON...
  WASHINGTON PALOUSE.

* THROUGH THURSDAY MORNING

* BETWEEN 0.50 AND 1.00 INCH OF RAIN HAS FALL AT ELEVATIONS BELOW
  4500 FEET. AN ADDITIONAL 0.10 TO 0.30 INCHES WILL BE POSSIBLE
  THROUGH THURSDAY MORNING. MILD TEMPERATURES AND PERSISTENT WINDS
  WILL CONTINUE TO MELT SNOWPACK AND CONTRIBUTE TO RUNOFF. SOME
  RUNOFF AND PONDING OF WATER IN FIELDS AND POOR DRAINAGE AREAS
  REMAINS A CONCERN THROUGH THURSDAY MORNING.

* POSSIBLE IMPACTS INCLUDE FLOODING NEAR WATERWAYS. THIS 
  INCLUDES PARADISE CREEK IN MOSCOW. RISES MAY ALSO OCCUR ALONG 
  THE PALOUSE RIVER AS WELL AS ON SMALLER CREEKS AND STREAMS. 
  FLOODING MAY ALSO OCCUR IN FIELDS AND OTHER POOR DRAINAGE 
  AREAS...WITH THE POTENTIAL FOR WATER TO SPREAD OVER ROADWAYS 
  SUCH AS...BUT NOT LIMITED TO...ROUTE 27. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
587 
WGUS66 KOTX 141250
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE KOTX
450 AM PST THU JAN 14 2016

...FLOODING POTENTIAL HAS DIMINISHED...

.RAIN AND WARM TEMPERATURES DID FACILITATE RISES ON CREEKS AND
RIVERS AROUND THE PALOUSE AREA OF WASHINGTON AND IDAHO BUT THE
TREND HAS SHOWN RIVERS AND CREEKS ARE TRENDING DOWN. MINOR
NUISANCE ISSUES WITH WATER ACCUMULATION DID OCCUR AND NO FURTHER
ISSUES ARE EXPECTED.

IDZ003-004-WAZ033-141400-
/O.CAN.KOTX.FA.A.0001.000000T0000Z-160114T1900Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-
450 AM PST THU JAN 14 2016

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND SOUTHEAST
WASHINGTON HAS BEEN CANCELLED. 

RAIN AND WARM TEMPERATURES FROM WEDNESDAY DID FACILITATE RISES ON
CREEKS AND RIVERS AROUND THE PALOUSE AREA OF WASHINGTON AND IDAHO
BUT THE TREND HAS SHOWN RIVERS SUCH AS THE PALOUSE RIVER AND
NEIGHBORING CREEKS ARE TRENDING DOWN. MINOR NUISANCE ISSUES WITH
WATER ACCUMULATION DID OCCUR HOWEVER NO FURTHER ISSUES ARE
EXPECTED WITH NO ADDITIONAL RAIN AND COOLER TEMPERATURES IN THE
FORECAST FOR THE NEAR TERM.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at Jan 12, 4:17 PM PST, 58 minutes earlier.

Area forecast discussion, Jan 12, 4:17 PM PST, 58 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
417 PM PST TUE JAN 12 2016

.SYNOPSIS...
Heavy snow will develop over the Cascades and portions of central
Washington this evening while much of eastern Washington will
experience a cold rain. The combination of rain and melting snow
may contribute to rises on small streams over the Palouse
Wednesday into Thursday. An active weather pattern is expected
through the weekend with a round of light snow possible Thursday
night into Friday and more rain and snow likely Saturday into
Sunday.

&&

.DISCUSSION...

...HEAVY SNOW TO IMPACT PORTIONS OF CENTRAL WASHINGTON AND MOUNTAINS
OF NORTHEAST WASHINGTON AND NORTH IDAHO TONIGHT INTO WEDNESDAY...

* Overview: A warm and very moist storm system will overspread
  the Inland Northwest this evening and linger into Thursday
  morning. Heavy snow will impact the Cascades, portions of
  western Basin, Okanogan Country, and Northeastern mountains
  while light to moderate rains fall across the Basin, Palouse,
  and Spokane-Cda Area. Within this transition zone from rain to
  snow...a complicated forecast will exist with the potential for
  busted snow amounts. Precipitation will be driven by strong
  isentropic/upslope ascent tonight with a strong push of midlevel
  warming punching into Ern WA and N ID. A cold front will push
  through the region Wednesday afternoon with precipitation ending
  in the lee of the Cascades early in the day but continuing for a
  large area of Ern WA and Nrn ID into Thursday morning. The
  height of the midlevel warming will occur Wednesday morning then
  snow levels will be lowering near or slightly below 3000 feet
  for most locations so as much of SE WA and the lower ID
  Panhandle contend with rain or wet snow tonight...look for a
  renewed threat for snow on the higher elevations by Wednesday
  evening. Gusty winds and above freezing temperatures will eat
  away at the snowpack across SE WA into the Moscow Area. Combined
  with the potential for around one of rain over the 24-36 period
  could result in minor flood problems which is discussed further
  below. Much of the region will dry out by midday Thursday
  outside some lingering light mountain showers.

* Potential Impacts: Snowfall rates could be real intense in the
  Cascades...Wenatchee Area...Okanogan Valley/Highlands...and
  Waterville Plateau which could overwhelm road crews making it
  very difficult to travel. All mountain passes will be impacted
  by snow with the heaviest activity at Stevens and at
  times...Sherman and Snoqualmie. The Wednesday morning commute is
  likely to be slick for communities in central WA and far
  northern WA/ID but should be in good shape by the afternoon as
  temperatures warm above freezing. Meanwhile, the warmer
  temperatures rain could lead to potential problems on the east
  side of the state and N Idaho. Any side roads that were never
  plowed from the last few weeks of snow will have the potential
  to becoming slush. Minor flooding will also be possible in areas
  of poor drainage and look for rises on smaller streams.

* Snow Amounts/Confidence Levels: Highest confidence is in the Methow
  Valley where temps are solidly in the 20s. Confidence is
  moderate to high for the remainder of the zones under a Winter
  Storm Warning where temperatures remain around 30F. Snow amounts
  for the East Slopes will be 5-10" with locally higher amounts on
  the crest. The remaining zones will range from 3-6" with locally
  higher amounts. Confidence is lower for the Western Basin,
  Northeastern WA, and N Idaho which are under winter weather
  advisories. The warmer air aloft and at the surface will be a
  much bigger player with snow levels and accumulation potential.
  At 230PM...light N winds have warmed temps from Moses Lake to
  Ephrata to 35F with wetbulb profiles just around 32F. A similar
  scenario for the Northeastern Valleys which are flirting with or
  slightly above freezing. Some spots may hold onto the cooler air
  slightly longer leading to more snow than forecast while others
  warm and achieve less. The mountains carry higher confidence for
  moderate snow amounts. The bulk of the snow for the Camas
  Prairie, Blues, southern Shoshone County, and Palouse will come
  Wednesday evening and night as snow levels come down with
  confidence highest above 3500 feet and lower below. Amounts
  through Thursday morning will be 1-3" below 3000 feet if any
  falls with the potential for 3-6" above and up to a foot in the
  higher peaks of Shoshone County.

* Wind/Temperatures: Gusty east to southeast winds of 10 to 25
  mph have developed around the Blues and into the Palouse and
  will slowly expand north/northwest into the Upper Columbia Basin
  and Spokane Area. Temperatures will be above freezing
  accompanying these winds. Ridgetops will also be breezy in the
  Central Panhandle Mtns of Idaho but generally from the
  southwest. The stable profile will keep each wind direction in
  its place until the cold front passage Wednesday afternoon when
  all winds swing around to the southwest with the potential for
  gusts 20-30 mph range. Damaging winds are not expected but the
  aviation community should prepare for wind shear. Overnight
  temperatures will not fall from the current readings in most
  locations and even rise slowly by morning for the southeastern
  zones. All valleys will warm into the mid to upper 30s by
  Wednesday afternoon. /sb

Thursday night through Sunday night...A deep low pressure system
will become established over the Gulf of Alaska sending a series
of short wave troughs across the Inland NW. The flow aloft
initially is out of the west then becomes southwest over the
weekend. This in should lead to a slight warming trend and rise in
snow levels over the weekend into early next week. The systems
will also become gradually wetter as subtropical moisture gets
entrained at times.

The first system arrives Thursday night into Friday. Right now
the forecast favors the ECMWF and NAM solutions with the energy
stretching as it moves east of the Cascades with the bulk of the
energy dropping into southern Washington and Oregon. This track
would give the best chances for light snow accumulations to the
Wenatchee area extending southeast into the Palouse, Blue
Mountains, and Camas Prairie. The NAM and ECMWF suggest the
potential for 1-3 inches of snow in these areas.  The GFS model
shows less stretching and as about double the amounts of qpf as
all other guidance. Light snow could impact areas further north
all the way up to the Canadian border but snow amounts of under an
inch are favored for areas north of Wenatchee and the Palouse.

On Saturday the next system arrives with a better moisture tap
from the southwest. A warm front will lead to widespread
precipitation. Primarily snow is expected on Saturday for most
locations north of I-90 including the Spokane area before snow
levels rise on Sunday as yet an even milder system enters. If
current models verify rain and mountain snow would be the most
likely scenario on Sunday from I-90 south...with a mix of rain and
snow for the northern valleys and near the Cascades.

Despite the warming trend...it looks like the mountains will stay
as snow with several rounds of accumulating snow with travel
impacts likely. /JW

Monday and Tuesday: The medium range models continue an unsettled
on-shore flow Monday and Tuesday. There is a trend toward more
of a split flow pattern by Tuesday with the upper jet sinking
southward toward central California. However, the ECMWF, GFS, and
Canadian models continue to push weak troughs into the Pacific
Northwest. With the uncertainty of the timing and strength of
these shortwaves, precipitation chances have been trended toward
climatology. /GKoch

&&

.AVIATION...
00Z TAFS: A shield of precipitation will spread across eastern
Washington and north Idaho early this evening bringing heavy snow
to the Cascades and portions of north central and northeast
Washington. The most significant accumulations will likely occur
in Wenatchee, Leavenworth, Chelan, Omak, Republic and Methow
Valley with 3 to 6 inches common. A bit of freezing rain or
drizzle may occur at Wenatchee which could decrease accumulations
a bit. For the Spokane, Coeur d'Alene, and Pullman areas, several
hours of rain will accompany the front tonight along with low
level wind shear during the early morning hours. /GKoch

&&

.HYDROLOGY...
Minor flooding will be possible in areas of poor drainage across
Eastern Washington and North Idaho. Temperatures in Northeastern
Washington and the Northern Idaho Panhandle probably won't be warm
enough (for long enough) to produce much flooding...with the
exception of clogged storm drains. Rapid snowmelt is a concern
for Southeastern Washington and Idaho Palouse where the snowpack
is hold 2-4 inches of water equivalent. Temperatures are expected
to be in the upper 30s and lower 40s tonight through Wednesday
evening, and it will be breezy which accelerates snow melt.
With the potential for up to an inch of rainfall over the next 36
hours, significant rises will be possible on Paradise Creek and
low-lying areas with poor drainage will be prone to minor flooding
Wednesday through Thursday morning. /SB

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        34  39  29  33  28  34 / 100  90  20  10  50  40
Coeur d'Alene  34  39  30  34  28  34 / 100  90  30  20  50  50
Pullman        38  41  31  35  31  36 / 100 100  90  20  70  50
Lewiston       39  46  34  41  32  43 /  60  70  90  20  60  30
Colville       32  38  26  33  28  34 / 100  90  10  10  40  40
Sandpoint      32  37  31  33  26  33 / 100 100  30  30  40  50
Kellogg        33  38  31  32  28  33 / 100 100 100  60  50  50
Moses Lake     33  38  25  36  31  36 / 100  60  10  10  60  20
Wenatchee      31  39  30  36  29  37 / 100  50  10  10  70  30
Omak           31  38  27  33  28  33 / 100  70   0  10  50  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 7 PM this evening to 5 AM PST
     Thursday for Central Panhandle Mountains.

     Winter Weather Advisory from 7 PM this evening to 7 AM PST
     Wednesday for Northern Panhandle.

WA...Winter Storm Warning until 5 AM PST Wednesday for Okanogan
     Highlands-Okanogan Valley-Waterville Plateau-Wenatchee Area.

     Winter Weather Advisory from 7 PM this evening to 7 AM PST
     Wednesday for Northeast Mountains.

     Winter Storm Warning until 10 AM PST Wednesday for East Slopes
     Northern Cascades.

     Winter Weather Advisory until 5 AM PST Wednesday for Moses Lake
     Area-Upper Columbia Basin.

&&
Hazardous weather outlook, Jan 12, 1:13 PM PST, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
113 PM PST TUE JAN 12 2016

WAZ038-041>044-132115-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
113 PM PST TUE JAN 12 2016

This Hazardous Weather Outlook is for portions of Central
Washington and North Central Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MODERATE TO HEAVY SNOW WILL IMPACT THE AREA THIS EVENING AND
TONIGHT THEN TAPER OFF WEDNESDAY MORNING. SNOWFALL RATES COULD BE
INTENSE AT TIMES PRODUCING 1 TO 2 INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

More snow is expected Saturday and Sunday. Moderate to locally
heavy snow amounts are possible along the East Slopes of the
Cascades. Light to moderate snow amounts are also possible for the
Wenatchee area, Waterville Plateau, Okanogan Valley, and Okanogan
Highlands.

IDZ002-003-026-WAZ032-033-036-132115-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-
113 PM PST TUE JAN 12 2016

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Northeast Washington and Southeast
Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN AND WARMER TEMPERATURES TONIGHT INTO WEDNESDAY WILL BRING THE
POTENTIAL FOR MINOR LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE
AND AROUND PARADISE CREEK. SIDE STREETS THAT ARE STILL COVERED IN
SNOW COULD BECOME SOFT AND SLUSHY AND HARD TO NAVIGATE.

IDZ001-004-027-WAZ031-037-132115-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
NORTHEAST MOUNTAINS-
113 PM PST TUE JAN 12 2016

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Northeast Washington and Southeast
Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT TO MODERATE SNOW WILL FALL ABOVE 3000 FEET THIS EVENING THEN
SNOW LEVELS WILL RISE AROUND 4000 FEET. SNOWY TRAVEL IS POSSIBLE
ON HIGHER ELEVATIONS INCLUDING LOOKOUT PASS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL CONTNUE INTO WEDNESDAY NIGHT WITH SNOW LEVELS LOWERING
BETWEEN 2500 AND 3000 FEET BRINGING THE POTENTIAL FOR ONE TO THREE
INCHES OF SNOW. THE HIGHER PEAKS OF THE CENTRAL PANHANDLE
MOUNTAINS COULD RECEIVE UPWARDS OF A FOOT OF SNOW BY THURSDAY
MORNING.

WAZ034-035-132115-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-
113 PM PST TUE JAN 12 2016

This Hazardous Weather Outlook is for portions of East Central
Washington.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT TO MODERATE SNOW WILL FALL ACROSS EXTREME WESTERN GRANT
COUNTY AND NORTHWEST LINCOLN COUNTY WHILE RAIN FALLS ON EASTERN
PORTIONS OF THE COUNTY. SNOWY TRAVEL WILL BE POSSIBLE ALONG
SECTIONS OF HIGHWAY 2 AND INTERSTATE 90.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

No hazardous weather is expected at this time.

In the hours before

Local storm report, Jan 12, 4:54 PM PST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
454 PM PST TUE JAN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     SNOW             LEAVENWORTH             47.59N 120.66W
01/12/2016  M5.0 INCH        CHELAN             WA   PUBLIC

            VIA SOCIAL MEDIA... 5 INCHES OF NEW SNOW SINCE 12 PM NEAR
            LEAVENWORTH FISH HATCHERY. MODERATE SNOW CURRENTLY
            FALLING

&&

AKALIN

Nearby

Flood Watches in Idaho, 2016Flood Watches in Washington, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.